Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Shreveport, LA

February 3, 201212 parishes in Louisiana; Sabine County, Texas

NWS Shreveport, LA issued this flash flood watch at Feb 3, 2012, 9:30 PM CST for 12 parishes in Louisiana; Sabine County, Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2012, 9:30 PM CST (03:30 UTC)
Expired
Feb 4, 2012, 12:32 PM CST
In force
15 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Winn Parish, LA, Sabine County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WGUS64 KSHV 040330
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CST FRI FEB 3 2012

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL
LOUISIANA...

LAZ005-006-011>014-017>022-TXZ167-041100-
/O.NEW.KSHV.FF.A.0003.120204T0330Z-120204T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL
930 PM CST FRI FEB 3 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH LOUISIANA AND EAST
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE... 
  CALDWELL...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
  OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST 
  TEXAS...SABINE TX.

* THROUGH SATURDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AND SATURDAY
  ACROSS MUCH OF THE WATCH AREA...AHEAD OF A COLD FRONT AND SERIES
  OF UPPER LEVEL DISTURBANCES THAT WILL APPROACH THE REGION FROM
  THE WEST. AS THE FRONT ENTERS DEEP EAST TEXAS AND NORTH
  LOUISIANA SATURDAY MORNING...SHOWERS AND THUNDERSTORMS WILL BE
  NUMEROUS ALONG AND AHEAD OF THE FRONT...ACROSS A VERY MOIST AND
  UNSTABLE AIR MASS. IN ADDITION...MUCH OF THE WATCH AREA HAS
  RECORDED RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE
  INCHES...WITH AMOUNTS EXCEEDING FIVE INCHES SINCE EARLY THIS
  MORNING. THE FRONT MAY SLOW ITS EASTWARD PROGRESSION SATURDAY
  OVER NORTHCENTRAL LOUISIANA...WITH SHOWERS AND THUNDERSTORMS
  TRAINING OVER ALREADY SATURATED GROUNDS. ADDITIONAL RAINFALL
  AMOUNTS OF ONE TO IN EXCESS OF THREE INCHES WILL BE POSSIBLE THROUGH 
  SATURDAY AFTERNOON...WHICH COULD LEAD TO FLASH FLOODING. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY
  RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL
  MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
6 follow-up statements
778 
WGUS64 KSHV 040419 AAA
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CST FRI FEB 3 2012

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF
NORTHCENTRAL LOUISIANA...

LAZ005-006-011>014-017>022-TXZ167-041100-
/O.EXT.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL
1019 PM CST FRI FEB 3 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... 
  JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED 
  RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE 
  TX. 

* THROUGH SATURDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AND SATURDAY 
  ACROSS MUCH OF THE WATCH AREA...AHEAD OF A COLD FRONT AND 
  SERIES OF UPPER LEVEL DISTURBANCES THAT WILL APPROACH THE 
  REGION FROM THE WEST. AS THE FRONT ENTERS DEEP EAST TEXAS AND 
  NORTH LOUISIANA SATURDAY MORNING...SHOWERS AND THUNDERSTORMS 
  WILL BE NUMEROUS ALONG AND AHEAD OF THE FRONT...ACROSS A VERY 
  MOIST AND UNSTABLE AIR MASS. IN ADDITION...MUCH OF THE WATCH 
  AREA HAS RECORDED RAINFALL AMOUNTS OF ONE TO IN EXCESS OF 
  THREE INCHES...WITH AMOUNTS EXCEEDING FIVE INCHES SINCE EARLY 
  THIS MORNING. THE FRONT MAY SLOW ITS EASTWARD PROGRESSION 
  SATURDAY OVER NORTHCENTRAL LOUISIANA...WITH SHOWERS AND 
  THUNDERSTORMS TRAINING OVER ALREADY SATURATED GROUNDS. 
  ADDITIONAL RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE 
  INCHES WILL BE POSSIBLE THROUGH SATURDAY AFTERNOON...WHICH 
  COULD LEAD TO FLASH FLOODING. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
220 
WGUS64 KSHV 040959
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 AM CST SAT FEB 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF
NORTHCENTRAL LOUISIANA...

LAZ005-006-011>014-017>022-TXZ167-042200-
/O.CON.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL
359 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... 
  JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED 
  RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE 
  TX. 

* THROUGH 4 PM THIS AFTERNOON.

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH
  AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS
  BETWEEN ONE AND THREE INCHES SHOULD BE EXPECTED OVER ALREADY
  SATURATED GROUNDS. RUNOFF WILL BE BE QUICK.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
314 
WGUS64 KSHV 041048 CCA
FFASHV

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CST SAT FEB 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF
NORTHCENTRAL LOUISIANA...

LAZ005-006-011>014-017>022-TXZ167-042200-
/O.COR.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL
447 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... 
  JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED 
  RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE 
  TX. 

* THROUGH 4 PM THIS AFTERNOON.

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH
  AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS
  BETWEEN ONE AND THREE INCHES SHOULD BE EXPECTED OVER ALREADY
  SATURATED GROUNDS. RUNOFF WILL BE QUICK.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
511 
WGUS64 KSHV 041257 CCA
FFASHV

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CST SAT FEB 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF
NORTHCENTRAL LOUISIANA...

LAZ005-006-011>014-017>022-TXZ167-050015-
/O.COR.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL
656 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... 
  JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED 
  RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE 
  TX. 

* THROUGH 4 PM THIS AFTERNOON.

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH
  AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS
  BETWEEN ONE AND THREE INCHES ARE EXPECTED OVER ALREADY SATURATED
  GROUND. RUNOFF WILL BE QUICK.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
051 
WGUS64 KSHV 041713
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CST SAT FEB 4 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...

LAZ005-006-011>013-017>019-TXZ167-041815-
/O.CAN.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA...
BIENVILLE...JONESBORO...MANY...NATCHITOCHES...WINNFIELD...
HEMPHILL
1113 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND EAST TEXAS
HAS BEEN CANCELLED. |

$$

LAZ014-020>022-042200-
/O.CON.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA-GRANT-CALDWELL-LA SALLE-
INCLUDING THE CITIES OF...MONROE...COLFAX...COLUMBIA...JENA
1113 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN
  LOUISIANA...CALDWELL...GRANT...LA SALLE...AND OUACHITA PARISHES.

* UNTIL 4 PM CST THIS AFTERNOON

* SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TODAY ACROSS THE
  WATCH AREA...ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS
  BETWEEN ONE TO TWO INCHES ARE EXPECTED OVER THE ALREADY SATURATED
  GROUND. RUNOFF WILL BE QUICK.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ELEVEN
808 
WGUS64 KSHV 041832
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CST SAT FEB 4 2012

LAZ014-020>022-041945-
/O.CAN.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA-GRANT-CALDWELL-LA SALLE-
INCLUDING THE CITIES OF...MONROE...COLFAX...COLUMBIA...JENA
1232 PM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL LOUISIANA
HAS BEEN CANCELLED. |

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 7:19 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 3, 7:19 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST FRI FEB 3 2012

.UPDATE...
QUICK ZONE UPDATE TO ADD THE SVR WATCH #26 FOR EXTREME SE OK AND
PORTIONS OF NE TX THROUGH 08Z. LINEAR LINE OF CONVECTION OVER FAR
SRN OK AND N TX HAS SHOWN AN INTENSIFICATION TREND OVER THE LAST
COUPLE OF HOURS...AND HAVE BEGUN TO ACCELERATE E ALONG THE COLD
FRONT...WHICH HAS NOW BEGUN TO OVERTAKE THE DRYLINE W OF THE DFW
METROPLEX. THE 00Z LAPS ANALYSIS MAINTAINS 1000-1500 J/KG OF SFC
AND MLCAPE OVER THESE AREAS...AS A WELL-DEFINED SHORTWAVE LIFTS
NE ACROSS NW TX/WRN OK/SRN KS ATTM. STEEP LAPSE RATES PER THE 00Z
KFWD RAOB...STRONG DEEP LAYER SHEAR...AND CONVERGENCE ALONG THE
FRONT SHOULD SUSTAIN THIS CONVECTION THROUGH THE EVENING AS THEY
MARCH E. MADE NO CHANGES TO THE GOING POPS/MIN TEMPS ATTM...BUT
WILL REVISIT THIS AGAIN WITH THE REGULAR MID EVENING DISCUSSION.

15

&&

.PREV DISCUSSION... /ISSUED 358 PM CST FRI FEB 3 2012/

A BROAD UPPER LEVEL LOW OVER THE ROCKIES WILL KEEP THE AREA IN A
SOUTHWEST FLOW PATTERN ALOFT THIS PERIOD. SFC OBSERVATIONS SHOW A
LOW OVER NORTH TEXAS...WITH THE ASSOCIATED WARM FRONT NOW PUSHED
WELL NORTH OF THE ARKLATEX...AS MUCH OF THE AREA IS NOW
EXPERIENCING 70 DEGREE PLUS TEMPS AND 60 PLUS DEW POINTS.

REGIONAL RADAR IMAGERY IS SHOWING ACTIVITY THIS AFTERNOON...WITH
CONVECTION BEGINNING TO FIRE IN THE WARM SECTOR OF NORTH CENTRAL
AND CENTRAL TEXAS...AND ALONG THE UPPER TEXAS COAST. A FEW SEVERE
STORMS HAVE OBSERVED IN NORTH TEXAS...AND THIS ACTIVITY IS
EXPECTED TO MIGRATE EAST INTO THE ARKLATEX AND CONTINUE INTO THE
EVENING AND OVERNIGHT HOURS.

THE MODELS HAVE A COLD FRONT ASSOCIATED WITH THE SFC LOW MOVING
INTO THE AREA AROUND MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT...AS IT TAPS INTO THE WARM
MOIST AIR COVERING THE AREA. THE GREATEST SVR WEATHER THREAT WILL
BE IN DEEP EAST TEXAS TONIGHT...AS THIS IS WHERE THE BEST
INSTABILITY WILL BE LOCATED.

POPS ARE CATEGORICAL ACROSS THE AREA TONIGHT...AS RAIN CHANCES
WILL BE NEAR 100 PERCENT AS THE FRONT MOVES INTO THE AREA. MODELS
HAVE THE FRONT IN THE HEART OF THE CWA BY 12Z/SAT...BUT TIMING AND
POSITIONING VARY A LITTLE WITH THE GFS BEING THE FASTEST. THE
FRONT SHOULD BE COMPLETELY THROUGH THE AREA BY 00Z/SUN...BUT SOME
RAIN WILL LIKELY LINGER BEHIND THE FRONT. AS A RESULT...HIGH POPS
LINGER GENERALLY SOUTH OF I30 ON SATURDAY...THEN WE START TO TAPER
OFF SATURDAY EVENING. LOW POPS LINGER IN THE SOUTHERN SECTIONS OF
THE CWA ON SUNDAY...THEN WE START TO DRY THE FORECAST AS WE START
THE WORK WEEK.

THE EXTENDED FORECAST IS GENERALLY DRY...BUT WE BRING IN LOW
CHANCE POPS AT THE END OF THE WORK WEEK. TEMPS ARE NEAR GFS
GUIDANCE.

ELEVEN

&&

.AVIATION...

ONLY A FEW SHOWERS LEFT ACROSS THE REGION ATTM. HOWEVER...ADDITIONAL
DEVELOPMENT IS OCCURRING ACROSS N TX...AND WILL CONTINUE TO MOVE
INTO OUR REGION OVER THE NEXT FEW HOURS. A LINE OF STRONG TSTMS IS
EXPECTED TO DEVELOP ALONG THE I-35 CORRIDOR LATER THIS AFTN/EVENING.
THESE STORMS SHOULD MAKE THEIR WAY EAST...ROUGHLY TO A KELD/KLFK
LINE...BY THE END OF THE TAF PERIOD. OTHERWISE...SE WINDS AROUND 10
KTS WILL PREVAIL EXCEPT DURING PERIODS OF STRONG TSTMS. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  70  43  57  38 / 100  60  10  10  10
MLU  62  71  45  57  38 / 100  80  30  10  10
DEQ  54  63  34  54  31 / 100  20  10  10  10
TXK  57  66  37  55  35 / 100  50  10  10  10
ELD  61  69  42  57  36 / 100  60  10  10  10
TYR  54  64  41  53  36 / 100  50  10  10  10
GGG  57  66  42  55  36 / 100  50  10  10  10
LFK  64  69  44  56  36 / 100  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Feb 3, 11:47 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST FRI FEB 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MORE SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
FOUR STATE REGION THIS AFTERNOON AND TONIGHT. THE MAIN ACTIVITY
WILL BE TONIGHT...AS A LINE OF THUNDERSTORMS IN ASSOCIATION WITH
A COLD FRONT MOVE INTO THE REGION FROM THE WEST. A FEW OF THE
STORMS MAY BECOME SEVERE TONIGHT PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO
SATURDAY MORNING. HOWEVER...WIDESPREAD SEVERE ACTIVITY IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WITH A FEW SEVERE STORMS POSSIBLE...ESPECIALLY TONIGHT...
SPOTTER ACTIVATION MAY BECOME NECESSARY.

ELEVEN

In the hours before

Local storm report, Feb 3, 4:41 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     TROUP                   32.14N 95.12W
02/02/2012                   CHEROKEE           TX   BROADCAST MEDIA

            TWO 100 FOOT TALL PINE TREES FELL ONTO A HOME IN
            TROUP...DESTROYING TWO BEDROOMS.

&&

15
Special weather statement, Feb 3, 8:38 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CST FRI FEB 3 2012

TXZ108>111-124-125-040330-
CAMP-FRANKLIN-MORRIS-TITUS-UPSHUR-WOOD-
838 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...MORRIS...TITUS...UPSHUR...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...COOKVILLE...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
     NEWSOME...PITTSBURG...PURLEY...ROCKY BRANCH...ROSEWOOD...
     SCROGGINS AND WINNSBORO...

AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEWOOD...OR 11 MILES NORTHWEST
OF GILMER...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 8:18 AM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Ouachita, Winn57 min
Feb 4, 9:00 AM CSTFlash Flood WarningSHVOuachita3 hr
Feb 4, 9:27 AM CSTFlash Flood WarningSHVGrant, LaSalle3 hr
Feb 4, 10:02 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn48 hr

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.